U.S. doctors online nowAsk doctors free
A 41-year-old female asked about a male:

Could zantac (ranitidine) 150 be causing my 52 yr old husband to have severe dry mouth? he takes almost every day?

2 doctor answers5 doctors weighed in
Dr. Thomas Namey
Rheumatology 48 years experience
Possible, but unlike: Not likely. This is a pure h2 blocker with little to no anti-cholinergic side-effects. Is he on other meds? Is he a mouth breather at night? Does he snore? I would elsewhere. Plus, not close to the maximal dose. My bet is sometrhing else!
Dr. Sandra Eleczko
Dentistry 36 years experience
Yes: Dry mouth is a common side effect of this medication. So it is important to treat the dry mouth in order to prevent cavities. First regular dental exams and cleaning are essential. Avoid sugary foods and drinks. Chew xylitol or sugar free gum to stimulat saliva. Avoid alcohol mouth rinses. Perscription Fluoride toothpaste or mi paste will help prevent decay. Talk to dentist for more.
Dr. Thomas Namey
Rheumatology 48 years experience
Not common!
Jul 6, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 3, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.